Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 116, NWS Indianapolis, IN

April 14, 2006Carroll County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 10:01 PM EDT for Carroll County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2006, 10:01 PM EDT (02:01 UTC)
Expired
Apr 14, 2006, 10:45 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Carroll County, IN

The radar

The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 3:03 PM EDTSevere Thunderstorm WatchSPC9 hr
Apr 14, 7:09 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2079 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2079 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.1
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 150202
SVRIND
INC015-150245-
/O.NEW.KIND.SV.W.0116.060415T0201Z-060415T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY
1001 PM EDT FRI APR 14 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 1045 PM EDT

* AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
  CAMDEN...OR ABOUT 6 MILES SOUTHEAST OF MONTICELLO...AND MOVING EAST
  AT 75 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURLINGTON AROUND 1010 PM EDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4075 8663 4048 8668 4045 8639 4067 8640

$$

33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:30 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 14, 7:30 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT FRI APR 14 2006

.AVIATION...

KIWX IS ISSUING THIS AVIATION PACKAGE DUE TO ONGOING THUNDERSTORMS.
SEVERAL SUPERCELL THUNDERSTORM COMPLEXES AFFECTING KIND AND KLAF TAF
SITES AT THE MOMENT WITH POTENTIAL FOR FURTHER DEVELOPMENT DURING
THE EVENING. KHUF AND KBMG MORE UNCERTAIN WITH RESPECT TO AMOUNT OF
ADDITIONAL DEVELOPMENT ALONG APPROACHING COLD FRONT. AT
KLAF...STARTED OFF WITH LARGE HAIL AND TSRA WIND GUSTS GIVEN
UPSTREAM SUPERCELL AND HISTORY OF LARGE HAIL. THIS CELL SHOULD MOVE
TOWARD KIND AFTER 01Z SO INCLUDED TEMPO THUNDER THERE AFTER 02Z.
HAVE JUST WENT WITH A VICINITY MENTION AT KHUF AND KBMG UNTIL MORE
CLEAR DEVELOPMENT IS SEEN. FRONTAL BOUNDARY THEN HANGS AROUND AREA
ON SATURDAY WITH SCATTERED CONVECTION POSSIBLE AGAIN. GIVEN LATER
TIME PERIOD HAVE SIMPLY ADDED A CB MENTION.

.PREV DISCUSSION...

RADAR THIS AFTERNOON SHOWS WEAK TSRA COMPLEX FALLING APART OVR EAST
CENTRAL IL AND PUSHING SE. LATEST SPC MESOSCALE ANALYSIS SHOWS CIN
OVER THE AREA...HAMPERING DEVELOPMENT. FURTHERMORE CI BLOWOFF FROM
THE TSRA HINDERING SFC TEMP RISES AND DESTABILIZATION. SFC DEWPOINTS
STILL IN THE LOWER 60S AND MOISTURE IS IN PLACE. A WEAK TROF OF LOW
PRES WAS FOUND FM THE GRT LKS TO KS AND HIGH PRES WAS FOUND ACRS THE
GULF COAST LEAVING A W-SW FLOW ACRS OUR AREA.

MAIN FORECAST CHALLENGE TODAY WL BE POPS AND TIMING.

MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. SIMILAR TO
YESTERDAY...NOT ALL ELEMENTS COMING TOGETHER FOR SVR WX. LITTLE
AVAILABLE IN THE WAY OF UPPER SUPPORT. FORECAST SOUNDINGS EACH DAY
CONTINUE TO SHOW A VERY UNSTABLE AIRMASS TONIGHT AND SAT WITH GOOD
CAPES. NAM IS A BIT MORE UNSTABLE AND MAY BE OVERPLAYING IT A BIT.
GFS SEEMS A BIT UNDERDONE. LITTLE IN THE WAY OF UPPER SUPPORT TODAY
AND SATURDAY. MAIN TRIGGERS WL HAVE TO BE DAYTIME HEATING AND SFC
CONVERGENCE. H10-H8 LAYER Q VECTORS SHOW GOOD CONVERGENCE ON
SATURDAY. FURTHERMORE A STATIONARY BOUNDARY APPEARS TO SET UP ACRS
CENTRAL INDIANA. HENCE WITH THIS AFTERNOON/S CAP SLOWLY ERODING AND
WEAK SYSTEM MOVING INTO THE FAVORABLE SITUATION WL KEEP CHC MENTION
FOR POPS TONIGHT AND AGAIN CHC POPS MAINLY ON SAT AFTERNOON.

JET BEGINS TO COME INTO PLAY ON SAT NIGHT INTO SUNDAY AS UPPER LOW
OVR THE CENTRAL PLAINS BEGINS TO PUSH TOWARD INDIANA. AT THAT TIME
FAVORABLE UPPER SUPPORT ALONG WITH GOOD MOISTURE WL BE A BETTER SET
UP FOR STRONGER...MORE ORGANIZED STORMS. WL LEAN TOWARD HIGHER POPS
ON SUNDAY AFTERNOON AND NIGHT.

AS FOR TEMPS GIVEN THE LITTLE CHANGE IN AIRMASS AND PERSISTENCE MAV
LOWS SEEM A BIT TOO COLD...SO WL LEAN A BIT WARMER HERE. WL ALSO
LEAN A BIT WARMER ON HIGHS...TOWARD PERSISTENCE.

.IND WATCHES/WARNINGS/ADVISORIES...SVR TSTM WATCH WEST CENTRAL
INDIANA UNTIL 20Z.

&&

LASHLEY NWS NORTHERN INDIANA
Hazardous weather outlook, Apr 14, 3:27 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT FRI APR 14 2006

INZ021-028>031-035>049-051>057-060>065-067>072-151930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
217 PM CDT FRI APR 14 2006 /317 PM EDT FRI APR 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS POSSIBLE:

LARGE HAIL
DAMAGING WINDS
LIGHTNING

AREAS AFFECTED AND TIMING:

ALL OF CENTRAL INDIANA LATE THIS AFTERNOON THROUGH THIS EVENING.

DISCUSSION:

SOME THUNDERSTORMS WILL HAVE THE CAPABILITY TO BECOME SEVERE LATE
THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. THE MAIN THREAT
FROM ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS SATURDAY AND AGAIN ON
SUNDAY. THE THREAT OF WIDESPREAD AND VERY STRONG STORMS WILL BE
GREATER ON SUNDAY. AFTER THAT...THERE WILL BE CHANCE OF MORE
THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...BUT THEY ARE NOT
CURRENTLY EXPECTED TO BE SEVERE. LIGHTNING IS A HAZARD WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

PUMA

In the hours before

Local storm report, Apr 14, 9:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
941 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             8 S LAFAYETTE           40.30N 86.87W
04/14/2006  E0.75 INCH       TIPPECANOE         IN   AMATEUR RADIO

            PENNY SIZE HAIL 8S SOUTH OF LAFAYETTE

&&

PBG
Local storm report, Apr 14, 9:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             LINDEN                  40.19N 86.90W
04/14/2006  E1.75 INCH       MONTGOMERY         IN   AMATEUR RADIO

            GOLF BALL SIZE HAIL AT LINDEN

&&

PBG
Local storm report, Apr 14, 9:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     1 N NORTH SALEM         39.87N 86.64W
04/14/2006                   HENDRICKS          IN   AMATEUR RADIO

            JUST NORTH OF NORTH SALEM..DEBRIS ACROSS ROAD..BUILDING
            DESTROYED.

&&

PBG
Local storm report, Apr 14, 9:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FUNNEL CLOUD     2 E DANVILLE            39.76N 86.48W
04/14/2006                   HENDRICKS          IN   AMATEUR RADIO

            FUNNEL CLOUD 2 E OF DANVILLE

&&

PBG
Local storm report, Apr 14, 9:57 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             1 N CLERMONT            39.83N 86.32W
04/14/2006  E1.00 INCH       MARION             IN   TRAINED SPOTTER

            QUARTER SIZE HAIL 1/2 MILE NORTH OF CLERMONT

&&

PBG
Local storm report, Apr 14, 9:59 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
959 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     FUNNEL CLOUD     2 E DANVILLE            39.76N 86.48W
04/14/2006                   HENDRICKS          IN   AMATEUR RADIO

            FUNNEL CLOUD 2E OF DANVILLE

&&

PBG

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:20 PM EDTTornado WarningINDFountain, Montgomery, Tippecanoe55 min
Apr 14, 8:46 PM EDTSevere Thunderstorm WarningINDDecatur14 min
Apr 14, 8:57 PM EDTTornado WarningINDBoone, Hendricks, Montgomery63 min
Apr 14, 8:58 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton47 min
Apr 14, 9:25 PM EDTTornado WarningINDHendricks, Marion65 min
Apr 14, 9:36 PM EDTSevere Thunderstorm WarningINDHamilton39 min
Apr 14, 10:01 PM EDTSevere Thunderstorm WarningINDCarroll44 min
Apr 14, 10:18 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Shelby42 min
Apr 14, 10:22 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Shelby38 min
Apr 14, 10:22 PM EDTSevere Thunderstorm WarningINDClinton, Howard38 min
Apr 14, 10:49 PM EDTSevere Thunderstorm WarningINDHamilton41 min
Apr 14, 10:53 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush52 min
Apr 14, 11:09 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Rush51 min
Apr 14, 11:58 PM EDTSevere Thunderstorm WarningINDHenry, Rush31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.